The Diabetes Forum Support Community For Diabetics Online banner

1 - 5 of 5 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter #1
MY sugars all day have been 435 at 6am 235 at 12pm and dinner 324 at 4pm and i do not know how to lower it my DR office is closed for week for Christmas only symptoys i have i just feel blaahhh i can not reallly explain i have dry mouth and am so thirsty been drinking water all or in bathroom i can not test for ketones i do not have the stripsto do it the past week it been about 150-195 BL i stated to feel sick last night BS was 254 before bed time i have type 2 and take metforim 2x a day 1000mg and levemir 60 units before bed
 

·
Registered
Joined
·
1,590 Posts
MY sugars all day have been 435 at 6am 235 at 12pm and dinner 324 at 4pm and i do not know how to lower it my DR office is closed for week for Christmas only symptoys i have i just feel blaahhh i can not reallly explain i have dry mouth and am so thirsty been drinking water all or in bathroom i can not test for ketones i do not have the stripsto do it the past week it been about 150-195 BL i stated to feel sick last night BS was 254 before bed time i have type 2 and take metforim 2x a day 1000mg and levemir 60 units before bed
Drastically reducing your carb intake will help until you can get into your doctor. Maybe if you can tell us what you are eating we can help you see where you can cut your carb intake.
 

·
Registered
Joined
·
4,368 Posts
I would say if you can't get to your doctors go to the ER. Numbers that high are dangerous. You can't wait a week to be seen. You may need some fast acting insulin to bring you down.
 

·
Anti-Man Made Carbs!
Joined
·
1,891 Posts
Yes, stop ALL carbs RIGHT now

then head to the ER
 

·
Registered
Joined
·
253 Posts
(Edit: Sorry, I just realized you aren't on insulin and this post is about it. But the info might be useful to someone so I'll leave it up. But I think it also points out one of the serious advantages of insulin over the oral hypoglycemics. A situation like this is easy to handle with insulin.)

One unit of insulin brings down my blood glucose readings by 10. There is a lot of variety in this because of different stages of insulin resistance. Don't assume your body will react on the same scale. If my reading is ever above 100, I immediately inject enough Humalog to bring it back down to 85.

This took a bit of trial and error to find out. It sounds like you might not have that worked out yet. But it would seem a safe call that you need a little more insulin. If you can't get to a medical professional because of the holidays, the safest thing to do might be to just add a little rapid acting insulin. Allow a generous margin for safety. Winding up unconscious isn't fun, and I haven't experienced dead from an overdose of insulin, but I don't expect that to be my idea of a good time either.

Keep track of how much you added and how much it has brought down your levels 4 hours later. It won't take too long to get a good idea of how much each unit of insulin brings down your blood glucose.
 
1 - 5 of 5 Posts
Top